Alert archive / West Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 93, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 4, 2008, 8:20 PM EDT for 4 counties in West Virginia; Lawrence County, Ohio. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2008, 8:20 PM EDT (00:20 UTC)
- Expired
- Jun 4, 2008, 9:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Lawrence County, OH, Cabell County, WV, Lincoln County, WV, Mason County, WV, Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 58 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 8:32 PM EDT | TSTM WND DMG | Huntington, WV | TREES DOWN. EVENT OCCURRED BETWEEN 802 PM 06/04/2008 AND 832 PM 06/04/2008 |
| Jun 4, 8:46 PM EDT | TSTM WND DMG | Huntington, WV | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 7:34 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -349 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 050020
SVRRLX
OHC087-WVC011-043-053-079-050115-
/O.NEW.KRLX.SV.W.0093.080605T0020Z-080605T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
820 PM EDT WED JUN 4 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CABELL COUNTY IN WEST VIRGINIA...
NORTH CENTRAL LINCOLN COUNTY IN WEST VIRGINIA...
SOUTHWESTERN MASON COUNTY IN WEST VIRGINIA...
WESTERN PUTNAM COUNTY IN WEST VIRGINIA...
SOUTHEASTERN LAWRENCE COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...PROCTORVILLE...CHESAPEAKE...
* UNTIL 915 PM EDT
* AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES WEST OF CHESAPEAKE...OR ABOUT NEAR COAL GROVE...AND MOVING
EAST AT 44 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CHESAPEAKE AND HUNTINGTON BY 830 PM EDT...
PROCTORVILLE BY 835 PM EDT...
BARBOURSVILLE BY 840 PM EDT...
ONA BY 845 PM EDT...
MILTON BY 855 PM EDT...
HURRICANE AND CULLODEN BY 900 PM EDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3845 8253 3859 8249 3860 8236 3858 8229
3860 8227 3859 8219 3861 8218 3862 8192
3827 8193 3835 8241 3841 8249 3840 8257
3844 8261
TIME...MOT...LOC 0020Z 275DEG 38KT 3848 8257
$$
083 follow-up statements
000
WWUS51 KRLX 050049
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
849 PM EDT WED JUN 4 2008
OHC087-050059-
/O.CAN.KRLX.SV.W.0093.000000T0000Z-080605T0115Z/
LAWRENCE OH-
849 PM EDT WED JUN 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAWRENCE COUNTY
IN SOUTHEAST OHIO IS CANCELLED...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3861 8218 3861 8217 3862 8192 3827 8193
3835 8235
TIME...MOT...LOC 0049Z 275DEG 38KT 3845 8218
$$
WVC011-043-053-079-050115-
/O.CON.KRLX.SV.W.0093.000000T0000Z-080605T0115Z/
PUTNAM WV-MASON WV-CABELL WV-LINCOLN WV-
849 PM EDT WED JUN 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTH CENTRAL LINCOLN...CABELL...SOUTHWESTERN MASON AND WESTERN
PUTNAM COUNTIES...
AT 847 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ONA...OR ABOUT 9 MILES EAST OF PROCTORVILLE...MOVING
EAST AT 44 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HURRICANE...CULLODEN AND 9 MILES SOUTH OF FRAZIERS BOTTOM BY 900 PM
EDT...
7 MILES SOUTH OF ELEANOR BY 905 PM EDT...
TEAYS VALLEY BY 910 PM EDT...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3861 8218 3861 8217 3862 8192 3827 8193
3835 8235
TIME...MOT...LOC 0049Z 275DEG 38KT 3845 8218
$$
25000
WWUS51 KRLX 050104
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
904 PM EDT WED JUN 4 2008
WVC011-043-053-050114-
/O.CAN.KRLX.SV.W.0093.000000T0000Z-080605T0115Z/
MASON WV-CABELL WV-LINCOLN WV-
904 PM EDT WED JUN 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LINCOLN...CABELL
AND SOUTHWESTERN MASON COUNTIES IS CANCELLED...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3851 8192 3832 8193 3828 8199 3830 8205
3831 8204 3836 8204 3837 8206 3851 8205
TIME...MOT...LOC 0104Z 275DEG 38KT 3843 8198
$$
WVC079-050115-
/O.CON.KRLX.SV.W.0093.000000T0000Z-080605T0115Z/
PUTNAM WV-
904 PM EDT WED JUN 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHWESTERN PUTNAM COUNTY...
AT 901 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR HURRICANE...OR ABOUT 20 MILES EAST OF
PROCTORVILLE...MOVING EAST AT 44 MPH.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3851 8192 3832 8193 3828 8199 3830 8205
3831 8204 3836 8204 3837 8206 3851 8205
TIME...MOT...LOC 0104Z 275DEG 38KT 3843 8198
$$
25000
WWUS51 KRLX 050110
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
910 PM EDT WED JUN 4 2008
WVC079-050120-
/O.EXP.KRLX.SV.W.0093.000000T0000Z-080605T0115Z/
PUTNAM WV-
910 PM EDT WED JUN 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PUTNAM COUNTY
EXPIRES AT 915 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3851 8192 3832 8193 3828 8199 3830 8205
3831 8204 3836 8204 3837 8206 3851 8205
TIME...MOT...LOC 0110Z 275DEG 38KT 3842 8190
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 7:57 PM EDT, 23 minutes earlier.
Area forecast discussion, Jun 4, 7:57 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
757 PM EDT WED JUN 4 2008
.SYNOPSIS...
A WARM FRONT CONTINUES THE CONVECTION...AND FLOOD AND SEVERE THREAT
INTO TONIGHT. IT LIFTS NORTH OF THE AREA BY FIRST THING THURSDAY
MORNING. HIGH PRESSURE BUILDS SURFACE AND ALOFT THURSDAY ON.
&&
.NEAR TERM /THROUGH THURSDAY/...
CONVECTIVE WAVE TRAIN MACHINE KEEPS CHURNING COMPLEXES EAST THROUGH
THE OHIO RIVER VALLEY. PRECIPITABLE WATER VALUES REMAIN HIGH...OVER
1.75 INCHES IN SOME CASES...AND STRONG DYNAMICS SETTING THE STAGE
FOR LINE ECHOES WITH POTENT WINDS AND THE OCCASIONAL ROTATION WITHIN
STORMS. OVER THE NEXT FEW HOURS INTO THE OVERNIGHT...EXPECTING A
SLOW AND GRADUAL INFLUENCE OF A STRENGTHENING 500HPA RIDGE OFF TO
THE SOUTH. ALSO...AN UPSTREAM UPPER LEVEL TROUGH WILL ASSIST IN
ALTERING THE OVERALL PATTERN...AND PUTTING AN END TO THE CONVECTIVE
PATTERN. BEFORE IT ENDS...THE PATH WILL TAKE THE COMPLEXES TO THE
NORTH OUT OF THE CWA OVERNIGHT...AND ADVECTION OF HIGHER 500HPA
HEIGHTS WILL COMMENCE. THIS WILL MARK THE BEGINNING OF THE SUMMER
TIME BERMUDA HIGH DOMINATING THE WEATHER.
KEPT OVERNIGHT LOW TEMPERATURES BASED ON CURRENT VALUES DESPITE THE
FACT IT IS STILL EARLY AFTERNOON. NOT EXPECTING MUCH OF AN
INCREASE...SO SET UP MIN T VALUES ONLY A SMALL HANDFUL OF DEGREES
BELOW THE CURRENT TEMPERATURES.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
WARM FRONT LIFTS N OF THE AREA FIRST THING THU MORNING...TAKING MOST
OF THE CONVECTION WITH IT. A VERY WARM AND MOIST AIR MASS
ENCOMPASSES THE AREA IN THE WAKE OPF THE WARM FRONT...WITH DEW
POINTS NEAR 70 DRIVING CAPES UP TO 2 GRAND J/KG. WITH SOUTHERN EDGE
OF WESTERLIES OVER NORTHERN EDGE OF FORECAST AREA...WITH UPPER LEVEL
DIV THERE AS WELL AS IN THE MOUNTAINS...OPTED TO MAINTAIN SLIGHT CHC
POPS UP N AND IN THE MOUNTAINS. IF ACTIVITY THIS EVENING LAST DEEP
ENOUGH INTO TONIGHT...THEN LEFTOVER BOUNDARIES IN THE MORNING COULD
HELP PROVIDE A FOCUS FOR STORMS TO DEVELOP THU AFTERNOON.
ANY THUNDERSTORMS THAT DO FORM THURSDAY AFTERNOON SHOULD DIE WITH
THE SUNSET OR SHORTLY THEREAFTER. IN AN AIR MASS THIS
MOIST...THUNDERSTORMS REFORM ON THEIR OWN OUTFLOW BOUNDARIES AND
BECOME TONIGHT TO GET RID OF AFTER SUNSET.
NONETHELESS...HIGH PRESSURE BUILDING SURFACE AND ALOFT SHOULD ALLOW
THE WEATHER TO SETTLE DOWN EVEN FURTHER FROM FRI FORWARD...AS WE
GET INTO THE SUMMER HEAT...AND JUST THE MINIMAL CHANCE FOR AN
AFTERNOON OR EVENING MOUNTAIN THUNDERSTORM. USED ELEVATED HEAT
SOURCE TOOL TO DEPICT THESE POPS AS WELL AS THE CLOUDS. ON
SATURDAY...A WEAK COLD FRONT APPROACHING FROM THE W MAY TRIGGER
AFTERNOON THUNDERSTORMS IN E OH AS WELL.
USED A BLEND OF THE NUMBERS FOR HIGHS THU AND FRI AS THE HIGH MAV
APPEARS A BIT TOO HIGH GIVEN ONGOING RAIN / WET GROUNDS. CLOSE TO
THE WELL-CONVERGED NUMBERS FOR LOWS THU NT AND FRI NT. STAYED JUST
BELOW THE MEX FOR HIGHS SAT AND CLOSE TO IT FOR LOWS SAT NT.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
HEAT WAVE REGIME IN FIRM CONTROL THIS PERIOD. USED DIURNAL TOOL TO
DEPICT CUMULUS IN THE GRIDS AND RAN POPS OFF OF THAT TO DEPICT THE
SLIGHT CHANCE FOR A MOUNTAIN THUNDERSTORM EACH AFTERNOON. OTHERWISE
DECIDED NOT TO BITE ON HPC POPS FOR MON AS EVEN THE CANADIAN DOES
NOT SHOW ANY FEATURE NEARBY THEN.
DID NOT STRAY FAR FROM THE MEX AT ALL IN THIS BENIGN PATTERN AS THE
GROUND WILL EVENTUALLY HAVE THE CHANCE TO DRY OUT. THERE SHOULD NOT
BE SIGNIFICANT DIFFERENCES FROM DAY TO DAY...WENT 2F LOWER DAY 7 PER
MEX/CLIMO.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
ANOTHER IN THE SERIES OF CONVECTIVE COMPLEXES CONTINUES TO MOVE EAST
TO WEST ACROSS OHIO AND WILL AFFECT THE REGION THIS EVENING.
EVERYONE NORTH OF THE HTS/CRW WILL BE AFFECT WITH PERIODS OF MVFR TO
IFR CONDITIONS AS THIS WAVE MOVES ACROSS. THIS COMPLEX IS MOVING
EAST AT ABOUT 50 KTS AND SHOULD EXIT THE REGION BY 5Z IN THE EAST.
ONCE THIS COMPLEX CLEARS...HEIGHTS ARE EXPECTED TO RISE SO ANY
SUBSEQUENT COMPLEXES ARE EXPECTED TO SLIDE NORTH OF THE REGION...BUT
THE MID TO HIGH LEVEL CLOUDS WILL BE SLOW TO CLEAR. SO FOR NOW HAVE
ONLY ADDED SOME MVFR FOG SINCE MOST AREAS ARE WET NOW DUE TO THE
RAINS THAT HAVE MOVED ACROSS THE AREA. SHOULD THE SKY CLEAR MORE
QUICKLY THE FOG COULD BE DENSER.
VFR CONDITIONS RETURN AFTER ABOUT 13Z ON THURSDAY AS THE HEIGHTS
BUILD. SHOULD JUST SEE SOME SCATTERED DAY TIME CU FORMING DURING
THE AFTERNOON.
AVIATION OUTLOOK /AFTER 18Z THURSDAY/... IFR IN FOG POSSIBLE THURSDAY
NIGHT.
&&
.HYDROLOGY...
THE FLASH FLOOD WATCH REMAINS IN EFFECT ANOTHER A FEW HOURS FOR THE
AFTERNOON CONVECTION SWINGING THROUGH THE WET GROUND COUNTIES ACROSS
SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA.
CURRENTLY NO RIVER FLOODING FORECAST...STRONG RISES ON HOCKING AND
MAYBE THE WEST FORK.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR WVZ007>011-
016>020-027>032-037>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR OHZ066-067-
075-076-083>087.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...KTB/CL
NEAR TERM...26
SHORT TERM...TRM
LONG TERM...TRM
AVIATION...ESS
HYDROLOGY...Hazardous weather outlook, Jun 4, 7:51 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 751 PM EDT WED JUN 4 2008 OHZ066-067-076-WVZ010-011-060000- PERRY-MORGAN-WASHINGTON-PLEASANTS-TYLER- 751 PM EDT WED JUN 4 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-WVZ005-006-013>015-025-026-035-036-060000- GREENUP-CARTER-BOYD-LAWRENCE KY-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA- LOGAN-BOONE-RALEIGH-FAYETTE- 751 PM EDT WED JUN 4 2008 ...TORNADO WATCH 454 IN EFFECT UNTIL 1 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND WEST VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ024-033-034-060000- DICKENSON-BUCHANAN-MINGO-MCDOWELL-WYOMING- 751 PM EDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ075-083>087-WVZ007>009-016>020-027>032-037>040-046-047-060000- ATHENS-JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-MASON-JACKSON WV- WOOD-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 751 PM EDT WED JUN 4 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...TORNADO WATCH 454 IN EFFECT UNTIL 1 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 4, 7:21 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
721 PM EDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 10 SW RICHWOOD 38.12N 80.67W
06/04/2008 NICHOLAS WV TRAINED SPOTTER
TREES DOWN.
&&
TMAZZALocal storm report, Jun 4, 7:41 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
741 PM EDT WED JUN 4 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0721 PM TSTM WND DMG ASHLAND 38.47N 82.65W
06/04/2008 BOYD KY PUBLIC
TREES DOWN.
&&
NNNNLocal storm report, Jun 4, 7:49 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
749 PM EDT WED JUN 4 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL RAVENSWOOD 38.94N 81.72W
06/04/2008 U0.88 INCH JACKSON WV PUBLIC
EVENT OCCURRED BETWEEN
727 PM 06/04/2008 AND 742 PM 06/04/2008
&&
NNNNLocal storm report, Jun 4, 8:13 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
813 PM EDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLOOD GALLIPOLIS 38.82N 82.19W
06/04/2008 GALLIA OH COUNTY OFFICIAL
MULTIPLE ROADS CLOSED IN GALLIPOLIS AREA. INTERSECTION AT
JACKSON PIKE AND 160. RACOON ROAD HAD A MUDSLIDE.
0745 PM FLOOD 11 S GALLIPOLIS 38.66N 82.19W
06/04/2008 GALLIA OH COUNTY OFFICIAL
TRIBBLE ROAD FLOODED. WATER RESCUE IN PROGRESS - CAR IN
WATER.
&&
JDENTLocal storm report, Jun 4, 8:15 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
815 PM EDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 13 SE GALLIPOLIS 38.69N 82.02W
06/04/2008 MASON WV COUNTY OFFICIAL
TREES DOEN AT LEON.
&&
JDENTLocal storm report, Jun 4, 8:18 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
818 PM EDT WED JUN 4 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0813 PM TSTM WND DMG ASHLAND 38.47N 82.65W
06/04/2008 BOYD KY PUBLIC
LARGE BRANCHES BROKEN.
EVENT OCCURRED BETWEEN
758 PM 06/04/2008 AND 813 PM 06/04/2008
&&
NNNNThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:44 PM EDT | Severe Thunderstorm Warning | RLX | Gilmer, Lewis, Upshur | 31 min |
| Jun 4, 8:56 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Jackson, Ritchie, Wirt, Wood | 49 min |
| Jun 4, 9:20 PM EDT | Areal Flood Warning | RLX | Braxton, Calhoun, Gilmer, Lewis, Ritchie, Upshur and 3 more | 6 hr |
| Jun 4, 9:41 PM EDT | River Flood Warning | RLX | Calhoun, Wirt | 36 hr |
| Jun 4, 9:41 PM EDT | River Flood Warning | RLX | Wirt, Wood | 23 hr |
| Jun 5, 4:36 AM EDT | River Flood Warning | RLX | Harrison | 10 hr |
| Jun 5, 5:37 AM EDT | River Flood Advisory | RLX | Barbour | 10 hr |
| Jun 5, 5:37 AM EDT | River Flood Advisory | RLX | Barbour | 10 hr |
| Jun 5, 7:55 AM EDT | River Flood Advisory | RLX | Upshur | 15 hr |
| Jun 4, 8:13 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Gallia, Jackson, Meigs, Vinton | 47 min |
| Jun 4, 8:36 PM EDT | Areal Flood Warning | RLX | Athens, Jackson, Meigs, Vinton | 4 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2008Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.